Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 57, NWS Lake Charles, LA

December 30, 2006Iberia Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Dec 30, 2006, 7:58 AM CST for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2006, 7:58 AM CST (13:58 UTC)
Expired
Dec 30, 2006, 8:30 AM CST
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Iberia Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 131 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 30, 5:43 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-202 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 301358
TORLCH
LAC045-099-301430-
/O.NEW.KLCH.TO.W.0057.061230T1358Z-061230T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 AM CST SAT DEC 30 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  IBERIA PARISH IN SOUTH CENTRAL LOUISIANA
  ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA

* UNTIL 830 AM CST

* AT 753 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CADE...
  MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   ST. MARTINVILLE AND LOREAUVILLE BY 805 AM CST
   PARKS BY 810 AM CST
   CATAHOULA BY 820 AM CST

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3003 9196 2997 9198 2998 9180 3025 9156
      3025 9185

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 301408
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
808 AM CST SAT DEC 30 2006

LAC045-099-301430-
/O.CON.KLCH.TO.W.0057.000000T0000Z-061230T1430Z/
IBERIA LA-ST. MARTIN LA-
808 AM CST SAT DEC 30 2006

...A TORNADO WARNING CONTINUES UNTIL 830 AM CST FOR ST. MARTIN AND
IBERIA PARISHES...

AT 804 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
TORNADOES.  THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM PARKS TO AVERY ISLAND..MOVING NORTHEAST AT 40 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  ST MARTINVILLE BY 810 AM CST
  NEW IBERIA BY 815 AM CST
  LOREAUVILLE AND CATAHOULA BY 820 AM CST

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR 
SOUTH-CENTRAL LOUISIANA.

LAT...LON 3003 9196 2997 9198 2987 9196 2991 9179
      3025 9156 3025 9185

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 30, 5:45 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 30, 5:45 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CST SAT DEC 30 2006

.UPDATE...NEW TORNADO WATCH NUMBER 990 UNTIL NOON FOR LA ZONES
EXCEPT VERNON, BEAUREGARD AND CALCASIEU. ZONES AND COASTAL WILL BE
UPDATED SOON.

JS

&&

.PREV DISCUSSION... (ISSUED 523 AM CST SAT DEC 30 2006)

UPDATE...WILL GO AHEAD AND LOWER POPS FOR THE WESTERN ZONES AS
THE UPSTREAM APPROACHING SHORTWAVE DOES NOT LOOK TO BE SUFFICIENT
TO CAUSE RAPID DEVELOPMENT OF CONVECTION WEST OF THE MAIN FRONTAL
BAND WHICH IS CROSSING THE SABINE. WILL GO WITH 60 PERCENT FOR NOW.
CANCELLED THE FLOOD WATCH FOR THE WESTERN ZONES AS WELL.

JS

PREV DISCUSSION... (ISSUED 348 AM CST SAT DEC 30 2006)

SYNOPSIS...POTENT PACIFIC STORM SYSTEM WITH THE UPPER LEVEL LOW
STILL HANGING BACK OVER EASTERN NEW MEXICO WITH AN OCCLUDED FRONT
EXTENDING FROM A SURFACE LOW NEAR WICHITA FALLS TO A TRIPLE POINT
IN EAST TEXAS CONTINUES AS A COLD FRONT OFF THE TEXAS COAST. THE
WARM FRONT DEFINING THE WARM SECTOR IS PROGRESSING THROUGH
LOUISIANA FROM THE SOUTHWEST. STRONG UPPER DIFLUENCE AND FAVORABLE
SHEAR CONTINUES THE THREAT FOR ROTATING HP SUPERCELLS FROM THE
COASTAL WATERS SOUTHWEST OF HIGH ISLAND THROUGH THE SABINE VALLEY
AND NORTHERN LOUISIANA. PRECIPABLE WATER VALUES EXCEED 1.5 INCHES
IN THE HEAVY RAINS UNDER THE COLD IR COLD TOPS OF CENTRAL AND
NORTHERN LOUISIANA.

THIS SYSTEM WILL ONLY SLOWLY PUSH THROUGH DURING THE DAY, KEEPING
THE THREAT OF FLOODING RAINS OVER THE AREA WHILE THE RAINS FINALLY
BEGIN TO TAPER OFF LATE TONIGHT AS THE PARENT UPPER LOW MAKES ITS
SLOW TREK INTO OKLAHOMA. MUCH WELCOME DRIER AIR MOVES IN SUNDAY NIGHT.

DISCUSSION...USED NGM FIELDS FOR POPS AND TEMPS INITIALIZATION,
GFS FOR WINDS. THAT SAID, CATEGORICAL POPS TODAY CONTINUE WITH PWS ABV
1.5 INCHES PER NAM SOUNDINGS WITH K-INDICES IN THE 30S FOR MAX
RAINS WITH MEAN RH EXCEEDING 70 PERCENT INTO TNITE. THETA RIDGE AT
H8 THRU LATE TNITE AS WELL, MAKING THIS AN EFFECIENT PRECIP PRODUCER.
WILL EXTEND THE FFA OUT THRU TODAY AND POSSIBLY INTO TNITE.

AVIATION...FLYING NOT RECOMMENDED WITH LIFR AND TSTMS WITH HEAVY
RAINS ALL DAY AS WELL AS GUSTY WINDS.

MARINE...SCA THRU TODAY WITH SEAS SLOW TO SUBSIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  65  57  64  51 /  80  50  30  20
KBPT  65  53  64  49 /  60  50  20  10
KAEX  62  56  63  49 /  90  60  20  10
KLFT  70  56  65  53 /  90  60  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     LAKE WIND ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...NONE.
GM...FLASH FLOOD WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...AND COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&

JS
Hazardous weather outlook, Dec 30, 5:07 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CST SAT DEC 30 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-311115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
507 AM CST SAT DEC 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING AND POTENT PACIFIC STORM SYSTEM WILL PRODUCE HEAVY
RAINFALL TODAY INTO TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS
INCLUDING A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 6 AM.
A FLOOD WATCH IS IN EFFECT FOR TODAY AND POSSIBLY TONIGHT. SEVERAL
RIVER POINTS WILL BE IN FLOOD...SEE OUR LATEST FLOOD WARNINGS/STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRIER WEATHER BY SUNDAY NIGHT. ANOTHER RAIN SYSTEM WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL CONTINUE TO BE NEEDED TODAY AND INTO THIS EVENING
WITH EMPHASIS ON FLOODING.

SWEENEY

In the hours before

Local storm report, Dec 30, 7:03 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 AM CST SAT DEC 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TORNADO          7 SSE CHURCH POINT      30.31N 92.17W
12/30/2006                   ACADIA             LA   LAW ENFORCEMENT

            ACADIA PARISH SHERIFF OFFICE RECEIVED REPORT OF TORNADO
            WITH DAMAGE TO A RESIDENCE. LOCATION AND TIME
            APPROXIMATE.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 6:55 PM CSTSpecial Marine WarningLCH65 min
Dec 29, 8:01 PM CSTSpecial Marine WarningLCH59 min
Dec 29, 9:12 PM CSTSpecial Marine WarningLCH63 min
Dec 29, 10:20 PM CSTSpecial Marine WarningLCH55 min
Dec 29, 11:16 PM CSTSpecial Marine WarningLCH59 min
Dec 30, 5:15 AM CSTTornado WarningLCHAllen15 min
Dec 30, 6:59 AM CSTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion46 min
Dec 30, 7:34 AM CSTSpecial Marine WarningLCH56 min
Dec 30, 7:43 AM CSTSevere Thunderstorm WarningLCHIberia, Saint Landry, Saint Martin, St. Mary, Vermilion62 min
Dec 30, 8:16 AM CSTSpecial Marine WarningLCH59 min
Dec 30, 9:12 AM CSTSpecial Marine WarningLCH63 min
Dec 30, 10:10 AM CSTSpecial Marine WarningLCH65 min
Dec 30, 11:05 AM CSTSevere Thunderstorm WarningLCHSt. Mary40 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.